MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY; IPTH IMMUNOASSAY,

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY; IPTH IMMUNOASSAY,
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the false high advia centaur xp intact parathyroid hormone (ipth) result is unknown.The customer has performed additional studies (study results not provided) and is reporting patient results with the new ipth reagent lot (056368).Siemens is investigating.The instruction for use (ifu) under the interpretation of results section states the following: 'results should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the instruction for use (ifu) under the limitation section states the following: "interpretation of intact pth values should always take into account serum calcium results and the interrelationship between these two elements in various disorders involving pth and calcium.It is recommended that the intact pth results should always be interpreted with caution and with consideration of the overall clinical manifestations even when used in conjunction with calcium values.".
 
Event or Problem Description
A false high advia centaur xp intact parathyroid hormone (ipth) result was obtained, and considered discordant compared to a lower advia centaur system ipth result from a sister hospital.The customer initially observed a high bias for level 3 quality control (qc) even though qc was within the laboratory's established range.There was no qc improvement with a new ipth reagent lot (056368), and the false high ipth result was observed when performing a patient result comparison with the sister hospital.Per the laboratory director, patient results greater than 73 pg/ml will be held for verification testing.Patient treatment was not altered or prescribed or adverse health consequences due to the discordant advia centaur xp ipth result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2017-00178 on 08/10/2017 for a false high advia centaur xp intact parathyroid hormone (ipth) patient result.08/11/17 - additional information: the customer was provided master curve material for troubleshooting, and the results were within established ranges.A correlation study was performed with new reagents of the same lot, and the results acceptable (customer data not provided).The customer has declined any further assistance.The cause for the false high advia centaur xp intact parathyroid hormone (ipth) patient result compared to a lower advia centaur system ipth result from a sister hospital in unknown.No conclusion can be drawn.Customer master curve material results: level: mcm1, target: 0, range: < 7.5, result: 1.Mcm2, 28.1, 18.3 - 37.9, 29.Mcm3, 50.6, 32.9 - 68.3, 53.Mcm4, 132.0, 92.4 - 172.0, 135.Mcm5, 345.0, 242.0 - 449.0, 353.Mcm6, 866.0, 606.0 - 1126.0, 893.Mcm7, >1900, > 1900, 2493.The instruction for use (ifu) under the interpretation of results section states the following: 'results should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the instruction for use (ifu) under the limitation section states the following: "interpretation of intact pth values should always take into account serum calcium results and the interrelationship between these two elements in various disorders involving pth and calcium.It is recommended that the intact pth results should always be interpreted with caution and with consideration of the overall clinical manifestations even when used in conjunction with calcium values." the instrument is performing within specifications.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (IPTH) ASSAY
Common Device Name
IPTH IMMUNOASSAY,
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key6786236
Report Number1219913-2017-00178
Device Sequence Number1565819
Product Code CEW
UDI-Device Identifier00630414579153
UDI-Public00630414579153
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K133601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2018
Device Model NumberN/A
Device Catalogue Number10492368
Device Lot Number056366
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/19/2017
Supplement Date Received by Manufacturer08/11/2017
Initial Report FDA Received Date08/10/2017
Supplement Report FDA Received Date08/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1